1
Medical Questions > Mental Health > Anxiety and Stress Forum

been on 7 ssri meds

Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...
User Profile
iv been having panic attacks for years..iv been on 7 ssri meds and they dont do any thing for me but give SideFx..Xanax just makes my life 100% anxiety free..but the doctors wont give it to me..i have to ask them 3 time after they put me on these meds that dont do anything for me..what should i do?


Did you find this post helpful?
First Helper User Profile
|

User Profile
replied April 24th, 2011
Anxiety and Stress Answer A22256
Hello and welcome to e health forum.

From the additional history provided, its seems that the dose of xanax, that helps you is very high.

This could be due to the fact that either you are resistant to xanax or that you have become addicted to it.

In addition the treatment for Panic attacks is SSRIs like fluoxetine. Xanax is given only for short term treatment of panic attacks.

You might consult your psychiatrist and undergo Cognitive-behavioral therapy which might be very helpul for you, as it will - help in:

1. Gaining understanding of and control over distorted views of life stressors or life events.

2. Learning to recognize and replace panic-causing thoughts to decrease the sense of helplessness.

3. Learning stress management and relaxation techniques to help when symptoms occur.

Behavioral treatment appears to have long-lasting benefits.

Regular exercise, adequate sleep, and regularly scheduled meals may help reduce the frequency of the attacks. Reduce or avoid the use of caffeine, some over-the-counter cold medicines, and other stimulants, because they may make symptoms worse.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Anxiety and Stress , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.